Alert archive / Wisconsin / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS Milwaukee, WI

January 25, 20196 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 25, 2019, 3:02 PM CST for 6 counties in Wisconsin. It took effect at Jan 25, 2019, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2019, 3:02 PM CST (21:02 UTC)
In effect from
Jan 25, 2019, 9:00 PM CST
Expired
Jan 26, 2019, 10:00 AM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Milwaukee County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS43 KMKX 252102
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
302 PM CST Fri Jan 25 2019

...VERY COLD WIND CHILLS CONTINUE FOR EAST CENTRAL WISCONSIN...


WIZ051-052-260515-
/O.NEW.KMKX.WC.Y.0002.190126T0300Z-190126T1600Z/
Fond Du Lac-Sheboygan-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, and Oostburg
302 PM CST Fri Jan 25 2019

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero expected.

* WHERE...Fond Du Lac and Sheboygan Counties.

* WHEN...From 9 PM this evening to 10 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
3 follow-up statements
773 
WWUS43 KMKX 260255
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
855 PM CST Fri Jan 25 2019

...VERY COLD WIND CHILLS EXPECTED TONIGHT FOR EAST CENTRAL AND 
PARTS OF SOUTHEAST WISCONSIN...

WIZ059-060-065-066-261100-
/O.EXA.KMKX.WC.Y.0002.190126T0300Z-190126T1600Z/
Washington-Ozaukee-Waukesha-Milwaukee-
Including the cities of West Bend, Germantown, Hartford, Mequon, 
Cedarburg, Grafton, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, and Cudahy
855 PM CST Fri Jan 25 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  TO 30 below zero.

* WHERE...Washington, Ozaukee, Waukesha and Milwaukee Counties.

* WHEN...From 9 PM this evening to 10 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

WIZ051-052-261100-
/O.CON.KMKX.WC.Y.0002.190126T0300Z-190126T1600Z/
Fond Du Lac-Sheboygan-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, and Oostburg
855 PM CST Fri Jan 25 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  to 30 below zero.

* WHERE...Fond Du Lac and Sheboygan Counties.

* WHEN...From 9 PM this evening to 10 AM CST Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
Kavinsky
147 
WWUS43 KMKX 260944
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
344 AM CST Sat Jan 26 2019

...VERY COLD WIND CHILLS EAST CENTRAL THIS MORNING...
...MAJOR WINTER STORM POSSIBLE SUNDAY NIGHT AND MONDAY...

WIZ051-052-059-060-065-066-261745-
/O.NEW.KMKX.WS.A.0003.190128T0300Z-190129T0000Z/
/O.CON.KMKX.WC.Y.0002.000000T0000Z-190126T1600Z/
Fond Du Lac-Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, Oostburg, West Bend, Germantown, Hartford, Mequon,
Cedarburg, Grafton, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, and Cudahy
344 AM CST Sat Jan 26 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Very cold wind chills this morning. Wind chills 25 to 35
  below zero. Heavy snow possible Sunday night and Monday. Total
  snow accumulations of 8 to 12 inches possible.

* WHERE...Portions of east central and southeast Wisconsin.

* WHEN...Wind Chill Advisory until 10 AM CST this morning. For 
  the Winter Storm Watch, from Sunday evening through Monday 
  afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible Sunday night and Monday. The hazardous conditions 
  could impact the morning or evening commute. The dangerously 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

WIZ046-047-056-057-062-063-067>069-261745-
/O.NEW.KMKX.WS.A.0003.190128T0000Z-190129T0000Z/
Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, 
Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, 
Brodhead, Janesville, and Beloit
344 AM CST Sat Jan 26 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 10
  inches.

* WHERE...Portions of south central Wisconsin.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

WIZ058-064-070>072-261745-
/O.NEW.KMKX.WS.A.0003.190128T0300Z-190129T0000Z/
Dodge-Jefferson-Walworth-Racine-Kenosha-
Including the cities of Beaver Dam, Waupun, Mayville, Watertown, 
Fort Atkinson, Jefferson, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
344 AM CST Sat Jan 26 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 
  10 inches possible.

* WHERE...Dodge, Jefferson, Walworth, Racine and Kenosha 
  Counties.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$
289 
WWUS43 KMKX 261627
WSWMKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1027 AM CST Sat Jan 26 2019

...MAJOR WINTER STORM POSSIBLE SUNDAY NIGHT AND MONDAY...

WIZ051-052-059-060-065-066-270030-
/O.EXP.KMKX.WC.Y.0002.000000T0000Z-190126T1600Z/
/O.CON.KMKX.WS.A.0003.190128T0300Z-190129T0000Z/
Fond Du Lac-Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, Oostburg, West Bend, Germantown, Hartford, Mequon,
Cedarburg, Grafton, Waukesha, Brookfield, New Berlin, 
Menomonee Falls, Muskego, West Allis, Wauwatosa, Greenfield, 
Franklin, Oak Creek, South Milwaukee, and Cudahy
1027 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...
...WIND CHILL ADVISORY HAS EXPIRED...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 10
  inches possible.

* WHERE...Portions of east central and southeast Wisconsin.

* WHEN...Winter Storm Watch from Sunday evening through Monday 
  afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The hazardous conditions could impact the morning 
  or evening commute. The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

WIZ046-047-056-057-062-063-067>069-270030-
/O.CON.KMKX.WS.A.0003.190128T0000Z-190129T0000Z/
Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock-
Including the cities of Montello, Westfield, Oxford, Neshkoro, 
Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, 
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, 
Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, 
Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, 
Brodhead, Janesville, and Beloit
1027 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 
  10 inches.

* WHERE...Portions of south central Wisconsin.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

WIZ058-064-070>072-270030-
/O.CON.KMKX.WS.A.0003.190128T0300Z-190129T0000Z/
Dodge-Jefferson-Walworth-Racine-Kenosha-
Including the cities of Beaver Dam, Waupun, Mayville, Watertown, 
Fort Atkinson, Jefferson, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
1027 AM CST Sat Jan 26 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 to 
  10 inches possible.

* WHERE...Dodge, Jefferson, Walworth, Racine and Kenosha 
  Counties.

* WHEN...From Sunday evening through Monday afternoon.

* ADDITIONAL DETAILS...Travel could be very difficult. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 1:52 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 25, 1:52 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
152 PM CST Fri Jan 25 2019

.UPDATE...Very light snow will move east along the IL border
through the afternoon due to a weak low pressure area moving from
IA to the Ohio River Valley. Otherwise, clouds will decrease from
late afternoon into the evening while high pressure over the ern
Dakotas moves to nrn IL for Sat. With very light winds for tnt,
expect temps to fall several degrees colder than this morning's
lows for most locations. This yields low temps in the minus teens.
Brief periods of wind chill temps -20F or colder could occur tnt
but overall winds speeds will remain very light.

A weak low pressure area will then track from Lake Superior to
the Ontario and Quebec border for Sat-Sat nt. Swly winds and weak
warm advection is expected followed by a weak cold front late Sat
nt. Flurries are likely late Sat afternoon and evening ahead of
the cold front. Temps will warm to 5-10 degrees on Sat. Weak cold
advection and clearing for Sat nt will likely cause temps to fall
to single digits below zero by Sun AM.

&&

.AVIATION(18Z TAFS)...MVFR Cigs and vsbys with the very light snow
along the IL border for this afternoon. Otherwise VFR conditions
tonight into Sat afternoon with MVFR Cigs moving into wrn WI late
in the afternoon.

&&

.PREV DISCUSSION... (Issued 537 AM CST Fri Jan 25 2019)

UPDATE...

Temperatures continue to gradually fall early this morning, with
current wind chill values in the -20 to -25 range. A few spots are
approaching -30. The forecast remains on track for the upcoming
day.

AVIATION(12Z TAFS)...

VFR conditions are expected to persist into this morning. May see
some MVFR ceilings and briefly lower visibilities toward the
Illinois border this afternoon as light snow brushes the south.
Could see a dusting of snow in these areas. Mostly clear to partly
cloudy skies are then expected this evening and overnight as high
pressure moves into the area.

PREV DISCUSSION... (Issued 328 AM CST Fri Jan 25 2019)

SHORT TERM...

Today through Saturday...Forecast confidence is medium to high:

High pressure will depart today as a weak low passes by to the
southwest. This low may bring a dusting of snow to areas toward
the Illinois border as well as some cloudiness across roughly the
south half of the forecast area. Temperatures will struggle to get
above zero today, likely topping out in the 0 to 4 degree range.
Wind chills are expected to get above -20 by around noon, so kept
the Wind Chill Advisory time as is. Even though the advisory will
be over at noon, wind chills will only climb up to -10 to -15 this
afternoon.

The focus for tonight will be on very cold temperatures. Another
area of high pressure will slide by to the west tonight. This
should result in mostly clear skies for a large portion of the
evening and overnight hours. We will be dealing with the departing
clouds in the early evening and high clouds building in from the
south later in the night. If the early clouds are slow to depart
or the overnight clouds are early to arrive, temps could end up
being a little milder than the going forecast. Winds will be
lighter tonight, so there will be less of a wind chill concern.
That being said, it won't take much wind to produce wind chills
of -20 to -25, so another Wind Chill Advisory isn't out of the
question.

Another weak wave passing through the region may bring a few
snowflakes on Saturday. Confidence isn't high in this at the
moment given some differences among models. Models seem to be
trending toward a better chances for light snow though, so precip
chances may eventually have to be added into the forecast for
Saturday. Temps should be a tad milder Saturday, getting into the
mid to upper single digits, though still about 20 degrees below
normal for late January.

LONG TERM...

Saturday night and Sunday...Forecast confidence high.

Another passing clipper will help reinforce the cold air across
the area Saturday night, with lows in the single digits below
zero. A persistent northwest breeze will again bring wind chills
down to between 15 and 20 below zero.

Clouds will begin to overspread the area during the day on Sunday,
ahead of the next potentially significant snow maker. Highs Sunday
only look to reach the single digits above zero.

Sunday Night through Monday Evening...Forecast confidence
moderate.

Guidance continues to dive a strong system south across the
northern Higher Plains into the Great Lakes Sunday into Sunday
night. Along and north of the storm track, a swath of heavy snow
is likely to occur, with amounts perhaps in excess of 8 inches.

Right now it looks like snow will begin to overspread the area
Sunday evening, continuing into Monday evening. Current guidance
has the pivot point for the low occurring across northern
Illinois, and if this ends up indeed being the case, areas along
and south of I-94 would be in line for the heaviest snow, with
somewhat lesser (though still meaningful) accumulations north
into central Wisconsin. There is still plenty of model to model
and run to run differences with regard to storm track, so
adjustments are certain to occur over the next 48-60 hours. Please
check back through the weekend for updates!

In addition to the synoptic snow, will also need to watch for lake
enhancement given a strong and persistent easterly fetch off of
Lake Michigan. This could add an additional inch or two for those
areas within 25 or so miles of Lake Michigan.

Finally, winds look to be rather gusty with this system, with
20-25 MPH gusts throughout the event. Cold temperatures will
result in a fairly dry and fluffy snow, so considerable blowing
and drifting of snow may be an issue.

Monday Night through next Friday...Forecast confidence moderate to
high.

Snow will end Monday night, with very cold air building into the
area for the remainder of the week. For much of the area,
temperatures will fall below zero Monday night, and may not rise
above the zero degree mark until Thursday or Friday. Winds will
remain quite breezy, which will likely result in the coldest wind
chills in at least 5 years across the area. Wednesday and Thursday
are looking particularly brutal, with highs on Wednesday
struggling to get above -10. Lows both nights will be at least as
cold as -20, and possibly colder. This will result in wind chills
likely falling below -40 at times, with even colder readings not
out of the question.

Some slight moderation in temperatures is possible by the end of
the workweek as northwest flow flattens a bit. However, readings
will still be well below average.

AVIATION(09Z TAFS)...

VFR conditions are expected to persist into this morning. May see
some MVFR ceilings and briefly lower visibilities toward the
Illinois border this afternoon as light snow brushes the south.
Could see a dusting of snow in these areas. Mostly clear to partly
cloudy skies are then expected Friday evening and overnight as
high pressure moves into the area.

MARINE...

Decided to let the Gale Warning expire, as observations support
widespread gusts less than gale force at this time. Trimmed back
the ending of the Small Craft Advisory to 15Z this morning given
somewhat lighter winds in the latest forecast. Kept the Freezing
Spray Warning going through tonight, as there will be enough wind
lingering along with very cold temperatures to produce widespread
heavy freezing spray. More heavy freezing spray will be possible
at times over the weekend into next week as the cold airmass
remains in the area.

Low pressure passing by to the south is expected to bring
higher winds to the area Sunday night through Monday night. Gusts
could approach gale force over the open waters, with Small Craft
Advisory conditions likely. Gusty winds may hang around across
lake Michigan into late week.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Heavy Freezing Spray Warning until 6 AM CST Saturday for LMZ080-
     261-362-364-366-563-565-567-643>646-669-671-673-675-777-779-
     868-870-872-874-876-878.

&&

Update...Gehring
Today/Tonight and Aviation/Marine...DDV
Saturday THROUGH Thursday...Boxell
Hazardous weather outlook, Jan 25, 3:41 AM CST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
341 AM CST Fri Jan 25 2019

WIZ046-047-051-052-056>060-062>072-260945-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
341 AM CST Fri Jan 25 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Wind chills will remain between 20 and 30 degrees below zero this
morning. A slight improvement is expected during the afternoon,
before wind chills fall to between 15 and 20 below tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Cold and breezy conditions will continue through the weekend, with
overnight wind chills falling to between 10 and 20 below zero
Saturday and Sunday night.

Another winter storm is looking increasingly likely for the region
from Sunday evening through Monday evening. Significant snow
accumulation and blowing and drifting snow is possible during this
time period.

Extremely cold air will build into the area starting Monday night.
Wind chills are expected to be less than 35 degrees below zero at
times from Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ643>646-260945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
341 AM CST Fri Jan 25 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for brisk west to northwest
winds through mid morning today.

A Heavy Freezing Spray Warning is in effect through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heavy freezing spray will remain a concern through the coming
week, as very cold air moves through the region.

Strong onshore flow will result in high winds and waves Sunday
evening through Monday evening. A prolonged period of gusty west
to northwest winds is then expected from Tuesday through most of
the remainder of the week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
341 AM CST Fri Jan 25 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

The combination of gusty winds and very cold temperatures will
result in a threat for heavy freezing spray. A Heavy Freezing
Spray Warning is in effect through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds may reach gale force Tuesday through Wednesday night.

Heavy freezing spray will remain a considerable concern through
the coming week, as very cold temperatures and gusty winds remain
in place across Lake Michigan.

www.weather.gov/mkx

Nearby

Wind Chill Advisories in Wisconsin, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.